Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 363, NWS San Angelo, TX

October 15, 2007Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 15, 2007, 10:24 AM CDT for Kimble County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2007, 10:24 AM CDT (15:24 UTC)
Expired
Oct 15, 2007, 11:00 AM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
2.3
Supercell composite
9.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 6:33 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 15, 6:33 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 AM CDT MON OCT 15 2007

.AVIATION...
A COLD FRONT WAS LOCATED ALONG A LINE FROM EAST OF WICHITA FALLS
TO CISCO TO STERLING CITY TO MIDLAND AND TSRA HAVE DEVELOPED
ALONG AND AHEAD OF A COLD FRONT LOCATED FROM. THE FRONT WILL
CONTINUE TO  MOVE SOUTH ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY THIS MORNING. MVFR CIGS ARE ASSOCIATED WITH THE TSRA BUT
ONCE THEY MOVE THROUGH CIGS WILL BECOME VFR. WINDS WERE SHIFTING
TO THE NORTH/NORTHEAST BEHIND THE FRONT BUT REMAINED AROUND 10 KTS.
&&

.PREV DISCUSSION... /ISSUED 400 AM CDT MON OCT 15 2007/

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  56  82  67 /  30  10  10  20
SAN ANGELO 	 79  60  84  65 /  40  10  10  20
JUNCTION 	 80  61  85  66 /  50  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/28
Hazardous weather outlook, Oct 15, 5:15 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 AM CDT MON OCT 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
515 AM CDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL CONTINUE TO MOVE SOUTH-EASTWARD ACROSS WEST
CENTRAL TEXAS TODAY. THUNDERSTORMS WILL BE STRONG AND BE CAPABLE OF
BECOMING SEVERE. MAIN THREAT AREAS WILL BE ALONG AND SOUTHEAST OF A
LINE FROM ALBANY...ABILENE...ROBERT LEE...TO SOUTH OF BIG LAKE THIS
MORNING PROGRESSING DURING THE DAY WITH THE FRONT. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINFALL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE BY NEEDED BRIEFLY THIS MORNING IN THOSE
COUNTIES ALONG AND AHEAD OF THE FRONT.

11/KEISER

In the hours before

Special weather statement, Oct 15, 4:34 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT MON OCT 15 2007

TXZ071-072-151030-
TOM GREEN TX-IRION TX-
434 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR TOM GREEN
AND IRION COUNTIES...

AT 431 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF SAN ANGELO TO 11 MILES NORTHEAST OF
MERTZON...MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SAN ANGELO AND HARRIET BY 445 AM CDT
  CHRISTOVAL AND VERIBEST BY 505 AM CDT
  WALL BY 500 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Oct 15, 9:55 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 AM CDT MON OCT 15 2007

TXZ078-169-151600-
SUTTON TX-KIMBLE TX-
955 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT FOR SUTTON
AND KIMBLE COUNTIES...

AT 954 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 18 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 20 MILES NORTH OF ROCKSPRINGS...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TELEGRAPH BY 1030 AM CDT
  SOUTH LLANO RIVER STATE PARK BY 1045 AM CDT
  JUNCTION BY 1050 AM CDT
  SEGOVIA BY 1055 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL OF 1 TO PERHAPS 2 INCHES WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.